Discussions that mention atenolol

Heart Disorders board


I'm going throuh the same thing. I was taking 75 mg of atenolol, and my heart rate was going into the 50's and I felt dizzy and nauseated. My Dr. has me taking 12.5 mg of atenolol now, my heart rate is back into the 60s, but that's where mine usually stays however I feel much better when it's in the 70s. My heart palps have increased dramatically since cutting my dosage, it's scaring me. I have an appt on Tuesday to see exactly what's going on. Hang in there. I find that getting up an moving around helps me a lot, even a stroll around the block makes me feel a little better. Take care.
Hi Wynslett. Thanks for the reply. I used to take my bb at night, but with all this stuff I have been so afraid my heart is just going to stop beating during the night that I started taking it in the morning. When I got up this morning my heart rate was 120...just getting out of bed. So I took 1/4 of my beta blocker and it didn't help at all. So I took another 1/4 about a half hour later. Right now my heart rate is about 68, but I just got into work and I have to walk a long way just to get to my office. I'm sure it will get lower as the day goes on. I feel so stupid to call my cardiologist again because he is just going to tell me there is nothing wrong, like he always does. I know, I should probably get a second opinion but I have been with this guy for a year and he has had all the tests run. I am so scared over this. It is running my life right now.

What are you taking atenolol for? Is it just for a high heart rate, or do you take it for high blood pressure too?